Thunderstorm Wind, Woodruff
- When
- July 22, 5:10 AM CST
- Where
- Woodruff County, 10 mi E of Mc Crory
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.250, -91.017
Thunderstorm winds downed some power poles.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 22, 3:00 AM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT TUE JUL 22 2003 COLD FRONT SLOWLY MOVING INTO THE AREA. AREA OF STRONG THUNDERSTORMS MOVING SOUTHEAST ACROSS NORTHERN COUNTIES WHICH MAY HOLD TOGETHER GIVEN THE UNUSUALLY STRONG INSTABILITY IN PLACE. FIGURE ON MCS TO EXPAND ACROSS THE AREA THIS MORNING AND SLOWLY MOVE SOUTH. MODELS HINT AT MOST OF THE PRECIPITATION BEING OUT OF THE CWA BY 00Z WITH THE FRONT BEING OUT OF THE AREA SOONER THAN THAT. WENT WITH 70 PERCENT POPS ACROSS THE AREA THIS MORNING WITH POPS DECREASING FROM THE NORTH STARTING AT MIDDAY. WILL KEEP SMALL POPS IN THE SOUTH EARLY TONIGHT IN CASE THE FRONT OR MCS SLOW THEIR SPEED BUT WOULD NOT BE SURPRISED TO SEE ALL RAIN OUT OF THE CWA BY THEN. THREAT OF SEVERE WITH MOSTLY DAMAGING WIND WILL CONTINUE AT LEAST INTO THE AFTERNOON. UNUSUALLY STRONG HIGH PRESSURE BUILDS IN FROM THE NORTH TONIGHT AND WEDNESDAY WHICH SHOULD RESULT IN CLEARING SKIES LATER TONIGHT THEN COOL MIN TEMPS. WILL GENERALLY FOLLOW MAV TEMPS. ADDED SOME POPS FROM SUNDAY ON AS A WEAK LOW PRESSURE AREA MOVES IN. .LZK...NONE
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY OVER MUCH OF THE STATE. A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE SOUTH THROUGH THE STATE TODAY...IN RESPONSE TO A COLD FRONT. SOME OF THESE STORMS COULD BECOME SEVERE...WITH STRONG TO SEVERE WINDS...LARGE HAIL AND DANGEROUS LIGHTNING. LOCALIZED HEAVY RAINFALL WILL ALSO BE A CONCERN...AS SOME AREAS MAY SEE OVER TWO INCHES OF RAIN. THE RAIN CHANCES WILL END FROM NORTH TO SOUTH BY TONIGHT AS THE COLD FRONT MOVES SOUTH OF THE STATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE WILL FOLLOW THE COLD FRONT FOR WEDNESDAY...BRINGING DRIER AIR AND COOLER TEMPERATURES. HIGH PRESSURE WILL REMAIN IN CONTROL OF WEATHER IN ARKANSAS THROUGH THE END OF THE WEEK...WITH HIGH TEMPERATURES GRADUALLY RISING INTO THE UPPER 80S TO THE MID 90S. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS RETURNS FOR THE BEGINNING OF NEXT WEEK...AS SOUTHERLY WINDS WILL BRING MOISTURE BACK INTO THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY ACROSS MUCH OF THE STATE. 58
ARZ003>005-012>014-021>024-030>033-221200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 553 AM CDT TUE JUL 22 2003 SEVERE THUNDERSTORM WATCH #795 THAT WAS IN EFFECT FOR...BAXTER... BOONE...CLEBURNE...CONWAY...FAULKNER...JOHNSON...LOGAN...MARION...NEW TON...POPE...SEARCY...STONE...VAN BUREN AND WHITE COUNTIES...HAS BEEN CANCELLED. SEVERE THUNDERSTORMS HAVE MOVED OUT OF THE WATCH AREA. AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES ACROSS NORTHERN ARKANSAS BUT THE CHANCE OF SEVERE WEATHER HAS ENDED. 29
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
555 AM CDT TUE JUL 22 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 AM MIDWAY AR .75 INCH HAIL
07/22/03 BAXTER REPORTED BY EMERGENCY
MANAGEMENT.
0440 AM 5 S HEBER SPRINGS AR WIND DAMAGE
07/22/03 CLEBURNE TREES DOWN ON HIGHWAY 25.
POWER OUTAGES REPORTED OVER
THE ENTIRE COUNTY. REPORTED
BY LAW ENFORCEMENT.
0445 AM 16 NE CLINTON AR WIND DAMAGE
07/22/03 VAN BUREN TREES DOWN IN THE TOWN OF
FAIRFIELD BAY. POWER
OUTAGES REPORTED ACROSS
TOWN. REPORTED BY MEDIA.
0500 AM 8 S HEBER SPRINGS AR WIND DAMAGE
07/22/03 CLEBURNE TREES DOWN ON HIGHWAY 107.
REPORTED BY LAW
ENFORCEMENT.
0504 AM 8 S HEBER SPRINGS AR WIND DAMAGE
07/22/03 CLEBURNE TREES DOWN ON HIGHWAY 5
NEAR THE CLEBURNE COUNTY
AND WHITE COUNTY LINE.
REPORTED BY LAW
ENFORCEMENT.
0508 AM 1 N ROSE BUD AR WIND DAMAGE
07/22/03 WHITE TREES DOWN ON HIGHWAY 5.
REPORTED BY PUBLIC.
58The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed some power poles.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329615.